OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 28, Iss. 6 — Jun. 1, 2011
  • pp: 1003–1006

Transition between free-space Helmholtz equation solutions with plane sources and parabolic wave equation solutions

R. Mahillo-Isla, M. J. Gonźalez-Morales, and C. Dehesa-Martínez  »View Author Affiliations


JOSA A, Vol. 28, Issue 6, pp. 1003-1006 (2011)
http://dx.doi.org/10.1364/JOSAA.28.001003


View Full Text Article

Enhanced HTML    Acrobat PDF (112 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The slowly varying envelope approximation is applied to the radiation problems of the Helmholtz equation with a planar single-layer and dipolar sources. The analyses of such problems provide procedures to recover solutions of the Helmholtz equation based on the evaluation of solutions of the parabolic wave equation at a given plane. Furthermore, the conditions that must be fulfilled to apply each procedure are also discussed. The relations to previous work are given as well.

© 2011 Optical Society of America

OCIS Codes
(000.3860) General : Mathematical methods in physics
(070.2580) Fourier optics and signal processing : Paraxial wave optics
(260.2110) Physical optics : Electromagnetic optics
(350.5500) Other areas of optics : Propagation
(350.7420) Other areas of optics : Waves
(070.7345) Fourier optics and signal processing : Wave propagation

ToC Category:
Fourier Optics and Signal Processing

History
Original Manuscript: February 7, 2011
Revised Manuscript: March 28, 2011
Manuscript Accepted: March 28, 2011
Published: May 9, 2011

Citation
R. Mahillo-Isla, M. J. Gonźalez-Morales, and C. Dehesa-Martínez, "Transition between free-space Helmholtz equation solutions with plane sources and parabolic wave equation solutions," J. Opt. Soc. Am. A 28, 1003-1006 (2011)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-28-6-1003


Sort:  Author  |  Year  |  Journal  |  Reset  

References

  1. A. E. Siegman, Lasers, 1st ed. (University Science Books, 1986).
  2. G. P. Agrawal and D. N. Pattanayak, “Gaussian beam propagation beyond the paraxial approximation,” J. Opt. Soc. Am. 69, 575–578 (1979). [CrossRef]
  3. M. Couture and Pierre-A. Bélanger, “From Gaussian beam to complex-source point spherical wave,” Phys. Rev. A 24, 355–359(1981). [CrossRef]
  4. G. P. Agrawal and M. Lax, “Free space wave propagation beyond the paraxial approximation,” Phys. Rev. A 27, 1693–1695 (1983). [CrossRef]
  5. T. Takenaka, M. Yokota, and O. Fukumitsu, “Propagation of light beams beyond the paraxial approximation,” J. Opt. Soc. Am. A 2, 826–829 (1985). [CrossRef]
  6. N. Nemoto, “Nonparaxial Gaussian beams,” Appl. Opt. 29, 1940–1946 (1990). [CrossRef] [PubMed]
  7. J. Tuovinen, “Accuracy of a Gaussian beam,” IEEE Trans. Antennas Propag. 40, 391–398 (1992). [CrossRef]
  8. C. J. R. Sheppard and S. Saghafi, “Beam modes beyond the paraxial approximation: a scalar treatment,” Phys. Rev. A 57, 2971–2979 (1998). [CrossRef]
  9. R. Borghi, M. Santarsiero, and M. A. Porras, “Nonparaxial Bessel-Gauss beams,” J. Opt. Soc. Am. A 18, 1618–1626 (2001). [CrossRef]
  10. M. Lax, W. H. Louisell, and W. B. McKnight, “From Maxwell to paraxial wave optics,” Phys. Rev. A 11, 1365–1370 (1975). [CrossRef]
  11. A. Wünsche, “Transition from the paraxial approximation to exact solutions of the wave equation and application to Gaussian beams,” J. Opt. Soc. Am. A 9, 765–774 (1992). [CrossRef]
  12. Q. Cao and X. Deng, “Corrections to the paraxial approximation of an arbitrary free-propagation beam,” J. Opt. Soc. Am. A 15, 1144–1148 (1998). [CrossRef]
  13. L. W. Davis, “Theory of electromagnetic beams,” Phys. Rev. A 19, 1177–1179 (1979). [CrossRef]
  14. S. R. Seshadri, “Nonparaxial corrections for the fundamental Gaussian beam,” J. Opt. Soc. Am. A 19, 2134–2141 (2002). [CrossRef]
  15. P. Vaveliuk, G. F. Zebende, M. A. Moret, and B. Ruiz, “Propagating free-space nonparaxial beams,” J. Opt. Soc. Am. A 24, 3297–3302 (2007). [CrossRef]

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited